Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 138, NWS Des Moines, IA

June 13, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 13, 2011, 11:27 AM CDT for 4 counties in Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2011, 11:27 AM CDT (16:27 UTC)
Expired
Jun 13, 2011, 12:00 PM CDT
In force
33 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Dallas County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS53 KDMX 131627
SVRDMX
IAC015-049-153-169-131700-
/O.NEW.KDMX.SV.W.0138.110613T1627Z-110613T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1127 AM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
  NORTHERN POLK COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL NOON CDT

* AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTHEAST OF OGDEN TO WOODWARD TO DALLAS CENTER...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AMES...MADRID...POLK CITY...JOHNSTON...ANKENY...HUXLEY...NEVADA...
  GRANGER...LUTHER...SAYLORVILLE LAKE...SHELDAHL...SLATER...KELLEY...
  ALLEMAN...AMES AIRPORT...CAMBRIDGE...ELKHART AND MAXWELL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 91 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4207 9342 4187 9335 4171 9335 4165 9402
      4185 9402 4203 9411
TIME...MOT...LOC 1627Z 268DEG 37KT 4197 9394 4185 9388
          4171 9389
WIND...HAIL 60MPH <.75IN

$$
3 follow-up statements
891 
WWUS53 KDMX 131636
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 AM CDT MON JUN 13 2011

IAC015-049-153-169-131700-
/O.CON.KDMX.SV.W.0138.000000T0000Z-110613T1700Z/
STORY IA-POLK IA-BOONE IA-DALLAS IA-
1136 AM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DALLAS...SOUTHERN BOONE...NORTHERN POLK AND SOUTHWESTERN STORY
COUNTIES UNTIL NOON CDT...

AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF BOONE TO MADRID TO GRIMES...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  AMES...POLK CITY...JOHNSTON...ANKENY...HUXLEY...NEVADA...
  SAYLORVILLE LAKE...SHELDAHL...SLATER...KELLEY...ALLEMAN...AMES
  AIRPORT...ELKHART...CAMBRIDGE AND MAXWELL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 90 AND 116.

LAT...LON 4207 9342 4187 9335 4171 9335 4165 9402
      4185 9402 4203 9411
TIME...MOT...LOC 1637Z 268DEG 37KT 4197 9380 4183 9375
          4169 9376
WIND...HAIL 60MPH <.75IN

$$
786 
WWUS53 KDMX 131654
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1154 AM CDT MON JUN 13 2011

IAC049-131703-
/O.CAN.KDMX.SV.W.0138.000000T0000Z-110613T1700Z/
DALLAS IA-
1154 AM CDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4207 9342 4187 9335 4171 9335 4168 9381
      4186 9382 4204 9382
TIME...MOT...LOC 1653Z 268DEG 37KT 4197 9360 4183 9356
          4169 9357

$$

IAC015-153-169-131700-
/O.CON.KDMX.SV.W.0138.000000T0000Z-110613T1700Z/
STORY IA-POLK IA-BOONE IA-
1154 AM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOONE...NORTHERN POLK AND SOUTHWESTERN STORY COUNTIES UNTIL NOON
CDT...

AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM AMES TO HUXLEY TO ANKENY...MOVING EAST AT 45 MPH.  THE STORM 
HAD SHOWN SIGNS OF WEAKENING OVER THE PAST 15 MINUTES.

LOCATIONS IMPACTED INCLUDE...
  NEVADA...ELKHART...CAMBRIDGE AND MAXWELL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 91 AND 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4207 9342 4187 9335 4171 9335 4168 9381
      4186 9382 4204 9382
TIME...MOT...LOC 1653Z 268DEG 37KT 4197 9360 4183 9356
          4169 9357
WIND...HAIL 60MPH <.75IN

$$
976 
WWUS53 KDMX 131701
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 PM CDT MON JUN 13 2011

IAC015-153-169-131711-
/O.EXP.KDMX.SV.W.0138.000000T0000Z-110613T1700Z/
STORY IA-POLK IA-BOONE IA-
1201 PM CDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE...NORTHERN
POLK AND SOUTHWESTERN STORY COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 4207 9342 4187 9335 4171 9335 4168 9381
      4186 9382 4204 9382
TIME...MOT...LOC 1654Z 268DEG 37KT 4197 9358 4183 9355
          4169 9356

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:29 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 13, 9:29 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
929 AM CDT MON JUN 13 2011

.UPDATE PUBLIC DISCUSSION...

.SHORT TERM /TODAY/...
MCS HOLDING TOGETHER AND TRACKING ALONG WEAK SFC TROUGH AND RATHER
STRONG EARLY MORNING LOW LEVEL JET FEEDING SYSTEM FROM THE SOUTH.
THOUGH THE COMPLEX SHOULD ENTER A LESS FAVORABLE AIRMASS AS IT
REACHES THE I35 CORRIDOR...IT WILL LIKELY CONTINUE TO PRODUCE
LOCALLY HEAVY RAINFALL OVER THE WEST CENTRAL COUNTIES. HAVE RAISED
POP FOR THE MORNING HOURS...AND WILL EVALUATE THE PM AS THE COMPLEX
OF STORMS NEARS THE I35 CORRIDOR.  SEVERE LOOKS LIMITED...THOUGH THE
UPDRAFTS HAVE INCREASED IN DEPTH OVER THE PAST 2 HOURS. /REV

.PREVIOUS SHORT TERM /TODAY/...
PRIMARY PRECIP CONCERN TODAY WILL BE ELEVATED CONVECTIVE TRENDS AS
GREAT LAKES SFC HIGH CONTINUES TO FEED ENOUGH COOL AND RELATIVELY
DRIER AIR INTO IA...ALLEVIATING THE MORE SFC BASED THREAT.  TWO
AREAS OF CONCERN AT THE MOMENT INCLUDE DEVELOPMENT OVER NRN KS AS
REFERENCED IN RECENT SPC MCD...AND NE/SD MCS POTENTIALLY REACHING
NWRN IA.

RDD SOUNDINGS SUGGEST BASE OF ELEVATED INSTABILITY AND STEEPER LAPSE
RATES AROUND 305K AND MOISTURE CONVERGENCE AT THAT LEVEL IS
CURRENTLY COINCIDENT WITH HIGHER BASED CLOUDS TOPPING RIDGE OVER NRN
KS.  NAM IS MORE BULLISH THAN OTHER MODELS WITH ELEVATED
INSTABILITY...BUT MOST DETERMINISTIC AND ENSEMBLE SOLUTIONS STILL
EXPECT MCS TO FORM IN THIS AREA AND POSSIBLY CLIP SWRN IA THIS
MORNING.  6-7KFT CIGS HAVE RECENTLY FORMED KSTJ TO KLWD...HINTING AT
POTENTIAL.  OTHER LOWER MVFR CIGS HAVE FORMED KI75-KTVK BUT THIS
APPEARS TO BE TRAPPED BELOW THE INVERSION.

FARTHER NORTH...CHE SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ROOTED
EVEN HIGHER...AROUND 310K.  NAM/RUC SHOW FADING SUPPORT INTO IA THIS
MORNING SO THIS MCS MAY WEAKEN AS IT APPROACHES...BUT STILL HAVE LOW
POPS TO COVER POTENTIAL AS EXTRAPOLATION BRINGS IT THERE 13-15Z.
BOTH 305-310K SFC MOISTURE AND CONVERGENCE FIELDS SUGGEST ADDITIONAL
ELEVATED CONVECTION POSSIBLE THIS AFTERNOON IN CENTRAL AND WRN IA SO
HAVE PERSISTENT CHC POPS THERE.

HAVE STAYED TOWARD THE LOW END OF THE GUIDANCE ENVELOPE EXPECTING
SUFFICIENT CLOUD COVER TO LIMIT HEATING/MIXING...SIMILAR TO
YESTERDAY.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
THE FORECAST FOR THE COMING WEEK CONTINUES TO HIGHLIGHT AN ACTIVE
AND WET PERIOD.  TONIGHT A SURFACE LOW OVER KS/NEB WITH SHIFT A WARM
FRONT INTO SW IA DURING THE EVENING AS THE LOW SHIFTS ENE.  THETA
ADVECTION INCREASES TOWARDS MIDNIGHT AS A LOW LEVEL JET TURNS INTO
THE FRONT.  WE SHOULD SEE ANOTHER STORM COMPLEX DEVELOP DURING THE
EVENING THEN ROLL ACROSS SOUTHERN/CENTRAL IOWA OVERNIGHT.  THE
FRONTS SHIFTS LITTLE INTO TUESDAY AS A STRONG SHORTWAVE MOVES ACROSS
THE NORTHERN PLAINS.  THIS SHOULD LEND UPPER LEVEL SUPPORT OVER THE
FORECAST AREA.  STORMS WILL INITIALLY BE ONGOING IN THE EAST TUESDAY
MORNING AND IF WE CAN GET INITIATION GOING IN THE AFTERNOON WE WILL
SEE MORE THUNDERSTORMS AND HEAVY RAIN OVER SOUTHERN IOWA.  SEVERE
POTENTIAL LOOKS BEST OVER SOUTHERN/WESTERN IOWA THIS EVENING AS
SHEAR INCREASES SO WE WILL NEED TO WATCH THIS.  MAY EVEN SEE AN
ISOLATED TORNADO THREAT OVER FAR SOUTHWESTERN PORTIONS OF THE CWA
THIS EVENING BUT HAIL AND WIND WILL BE THE PRIMARY THREATS.  HEAVY
RAIN ALSO POSSIBLE TONIGHT BUT LIKELY MORE OVER THE SOUTHWEST AND
FAR SOUTH...WHERE PAST PRECIP TOTALS HAVE NOT BEEN AS HIGH AS ALONG
THE I-80 CORRIDOR.

FOR WEDNESDAY THROUGH THURSDAY...THE UPPER SHORTWAVE STALL OVER THE
NORTHERN PLAINS...OVER SOUTHEASTERN MN AND SW WI.  THE EURO STILL
HAS THE CLOSED LOW SOLUTION WHILE THE GFS HOLDS TO ITS OPEN WAVE
SOLUTION.  I LIKE THE GFS'S EVOLUTION OF THIS SYSTEM SO WENT MORE
WITH THAT SOLUTION.  RIDGE TRYS TO BUILD INTO THE FAR W WHILE THE NE
HAS TO DEAL WITH THE LOW INTO WEDNESDAY NIGHT.  RIDGE THEN BUILDS
INTO CENTRAL IOWA THURSDAY FOR A MOSTLY DRY AND SLIGHTLY WARMER DAY.
TRIED TO MAKE ADJUSTMENTS TO POP AND WEATHER GRIDS BASED ON TIMING
AND POSITION OF THE FRONT AND THE UPPER LEVEL FEATURES BUT THERE IS
STILL ENOUGH UNCERTAINTY TO WARRANT HIGHER THAN CHANCE POPS AT BEST.

WE REPEAT THIS PATTERN BEGINNING THURSDAY NIGHT AND FRIDAY WITH
ANOTHER SHORTWAVE RIDING THE RIDGE ALOFT AND A LOW WITH WARM FRONT
INTO SOUTHEAST NEBRASKA AND NORTHERN MO.  PLACEMENT ISSUES WITH THE
MODELS EXIST BUT THE GENERAL TREND IS IN DECENT AGREEMENT.

&&

.AVIATION...13/12Z
CONVECTIVE TRENDS WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD.
EXPECTED SIOUXLAND COMPLEX TO GRADUALLY DIMINISH AS IT MOVES
EAST...LIKELY NOT AFFECTING ERN TAF SITES.  BAND OF MVFR STRATUS
ALONG AND EAST OF KFOD/KDSM/KOTM LINE SHOULD GRADUALLY LIFT TO VFR
LATER THIS MORNING AS WELL.  THUNDERSTORM TRENDS LATER TODAY BECOME
LESS CLEAR.  THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
FOR THE REMAINDER OF THE DAY AND NIGHT...BUT LOW CONFIDENCE IN
LOCATION AND TIMING AT THE MOMENT.  HAVE MENTIONED VCSH/CB WORDING
IN MORE FAVORABLE TIMING...OVERNIGHT...FOR THE TIME BEING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
AVIATION...BSS
LONG TERM...FAB
Hazardous weather outlook, Jun 13, 5:12 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
512 AM CDT MON JUN 13 2011

IAZ072-073-141200-
MADISON-WARREN-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE.
DUE TO RECENT HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE
CAPABLE OF PRODUCING FLASH FLOODING.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK.

IAZ004-005-015-023>025-033>036-044>049-058>062-074-075-084>086-
095>097-141200-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-
WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-
WAPELLO-WAYNE-APPANOOSE-DAVIS-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE.
DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE
80 CORRIDOR...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF
PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ057-070-071-081>083-092>094-141200-
AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO
POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR...ANY ADDITIONAL HEAVY RAIN WOULD BE
CAPABLE OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ006-007-016-017-026>028-037>039-050-141200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-
GRUNDY-BLACK HAWK-TAMA-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL
IOWA...MAINLY COVERING NORTHEAST PORTIONS OF THE OUTLOOK AREA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATER TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. THE THREAT FOR SEVERE STORMS IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FAB

In the hours before

Special weather statement, Jun 13, 10:24 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 AM CDT MON JUN 13 2011

IAZ044-045-057-131830-
CRAWFORD-CARROLL-AUDUBON-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON
1024 AM CDT MON JUN 13 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS...

AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL...UP TO 1.5 INCHES
IN A VERY SHORT PERIOD MAY CAUSE SOME MINOR STREET FLOODING OVER
THE NEXT HOUR OR TWO. SOME STREET FLOODING WAS REPORTED IN MANNING
IN SOUTHWEST CARROLL COUNTY. THE AREA OF THUNDERSTORMS MAY ALSO
PRODUCE WIND GUSTS TO 45 MPH.  THE AREA OF THUNDERSTORMS IS MOVING
TO THE EAST AT 35 MPH.

REV
Local storm report, Jun 13, 10:25 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HEAVY RAIN       ESE MANNING             41.91N 95.06W
06/13/2011  E0.50 INCH       CARROLL            IA   TRAINED SPOTTER

            BRIEF HEAVY RAINFALL AND MINOR STREET FLOODING REPORTED
            IN MANNING.

&&

RVACHALE
Special weather statement, Jun 13, 10:58 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 AM CDT MON JUN 13 2011

IAZ046>048-058>060-071>073-131700-
ADAIR-BOONE-DALLAS-GREENE-GUTHRIE-MADISON-POLK-STORY-WARREN-
1058 AM CDT MON JUN 13 2011

...STRONG THUNDERSTORMS WERE APPROACHING CENTRAL IOWA...

AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL GREENE
COUNTY TO CENTRAL GUTHRIE COUNTY TO NORTH CENTRAL ADAIR COUNTY...
MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

THROUGH 1139 AM LOCATIONS IMPACTED INCLUDE...
  MENLO...              JAMAICA...            STUART...
  LINDEN...             DAWSON...             PERRY AIRPORT...
  RIPPEY...             REDFIELD...           DEXTER...
  BERKLEY...            PERRY...              MINBURN...
  EARLHAM...            BOUTON...             DALLAS CENTER...

THE STORMS SHOULD REACH THE DES MOINES METRO AREA BETWEEN 1130 AM
AND 1230 PM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

HEAVY DOWNPOURS WILL CAUSE MINOR STREET AND SMALL STREAM
FLOODING...ESPECIALLY IN AREAS PRONE TO STREET FLOODING.  USE EXTRA
CAUTION WHEN TRAVELING THROUGH VERY HEAVY RAIN.

JOHNSON
Special weather statement, Jun 13, 11:27 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 AM CDT MON JUN 13 2011

IAZ045>048-057>060-131830-
CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
INCLUDING THE CITIES OF...CARROLL...JEFFERSON...BOONE...AMES...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES
1127 AM CDT MON JUN 13 2011

...BRIEF STRONG WINDS EXPECTED TO FOLLOW THUNDERSTORMS THROUGH THE
EARLY AFTERNOON HOURS...

A THUNDERSTORM COMPLEX IS CURRENTLY TRACKING THROUGH CENTRAL IOWA
WITH BRIEF HEAVY RAINFALL AND STRONG WINDS FROM THE WEST
NORTHWEST. ONCE THE THUNDERSTORMS PASS TO THE EAST...A STRONG
EASTERLY WIND WILL DEVELOP WITH WINDS OF 40 TO 50 MPH AT TIMES.
THESE WINDS MAY LAST UP TO AN HOUR AS THE THUNDERSTORM COMPLEX
CONTINUES TO MOVE TO THE EAST AT 40 MPH.

PERSONS IN THE OUTLOOKED AREA SHOULD BE AWARE OF CONTINUED WINDS
FOLLOWING THE THUNDERSTORMS WITH THE WINDS SHIFTING QUICKLY FROM
WEST TO EAST NORTHEAST. LOOSE OBJECTS MAY BE BLOWN AROUND. HIGH
PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADS MAY EXPERIENCE
DIFFICULTY DRIVING FOR AN HOUR OR SO ONCE THE STORMS PASS THE REGION.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:09 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene36 min
Jun 13, 11:48 AM CDTWind AdvisoryDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie and 6 more6 hr
Jun 13, 1:16 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe44 min
Jun 13, 2:27 PM CDTSevere Thunderstorm WarningDMXDavis48 min
Jun 13, 3:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more36 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.